Extremal rays of the embedded subgroup saturation cone
Annales de l'Institut Fourier, Volume 72 (2022) no. 2, pp. 511-585.

We examine the extremal rays of the cone of dominant weights (μ,μ ^) for groups GG ^ for which there exists N0 such that

V(Nμ)V(Nμ ^) G (0).

We exhibit formulas for a class of rays (“type I”) on any regular face. These rays are identified thanks to a generalization of Fulton’s conjecture, which we prove. We verify that the remaining rays (“type II”) on the face come from a smaller cone under a map whose formula is given. A procedure is given for finding the rays not on any regular face. This generalizes work of Belkale and Kiers on extremal rays for the saturated tensor cone; the specialization is given by G ^=G×G with the diagonal embedding of G. We include several examples to illustrate the formulas.

Nous examinons les rayons extrémaux dans le cône des poids dominants des groupes GG ^ pour lesquels il existe N0 tels que

V(Nμ)V(Nμ ^) G (0).

Nous donnons des formules pour une classe de rayons («  type I  ») sur une face régulière arbitraire. Ces rayons sont identifiés grace à une généralisation d’une conjecture de Fulton que nous démontrons. Nous vérifions que tous les autres rayons («  type 2  ») sur la face viennent d’un cône plus petit grâce à une application dont la formule est donnée. On décrit un processus pour trouver les rayons qui ne sont pas sur une face régulière. Ceci generalize les résultats de Belkale et Kiers sur les rayons extrémaux du cône tensoriel saturé ; les résultats de ce papier sont démontrés ici quand on prend l’application diagonale de G dans G×G. Plusieurs exemples sont fournis.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/aif.3468
Classification: 14C17,  14M15,  15A42,  22E46
Keywords: Representation theory, algebraic geometry, branching, invariant theory.
Kiers, Joshua 1

1 Ohio State University 281 W Lane Ave Columbus, OH 43201, USA
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{AIF_2022__72_2_511_0,
     author = {Kiers, Joshua},
     title = {Extremal rays of the embedded subgroup saturation cone},
     journal = {Annales de l'Institut Fourier},
     pages = {511--585},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {72},
     number = {2},
     year = {2022},
     doi = {10.5802/aif.3468},
     zbl = {07554663},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3468/}
}
TY  - JOUR
AU  - Kiers, Joshua
TI  - Extremal rays of the embedded subgroup saturation cone
JO  - Annales de l'Institut Fourier
PY  - 2022
DA  - 2022///
SP  - 511
EP  - 585
VL  - 72
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3468/
UR  - https://zbmath.org/?q=an%3A07554663
UR  - https://doi.org/10.5802/aif.3468
DO  - 10.5802/aif.3468
LA  - en
ID  - AIF_2022__72_2_511_0
ER  - 
%0 Journal Article
%A Kiers, Joshua
%T Extremal rays of the embedded subgroup saturation cone
%J Annales de l'Institut Fourier
%D 2022
%P 511-585
%V 72
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.3468
%R 10.5802/aif.3468
%G en
%F AIF_2022__72_2_511_0
Kiers, Joshua. Extremal rays of the embedded subgroup saturation cone. Annales de l'Institut Fourier, Volume 72 (2022) no. 2, pp. 511-585. doi : 10.5802/aif.3468. https://aif.centre-mersenne.org/articles/10.5802/aif.3468/

[1] Anderson, David Double Schubert polynomials and double Schubert varieties (2007) (available at https://people.math.osu.edu/anderson.2804/papers/geomschpolyn.pdf)

[2] Belkale, Prakash Local systems on 1 -S for S a finite set, Compositio Math., Volume 129 (2001) no. 1, pp. 67-86 | DOI | MR | Zbl

[3] Belkale, Prakash Extremal rays in the Hermitian eigenvalue problem, Math. Ann., Volume 373 (2019) no. 3-4, pp. 1103-1133 | DOI | MR | Zbl

[4] Belkale, Prakash; Kiers, Joshua Extremal rays in the Hermitian eigenvalue problem for arbitrary types, Transform. Groups, Volume 25 (2020) no. 3, pp. 667-706 | DOI | MR | Zbl

[5] Belkale, Prakash; Kumar, Shrawan Eigenvalue problem and a new product in cohomology of flag varieties, Invent. Math., Volume 166 (2006) no. 1, pp. 185-228 | DOI | MR | Zbl

[6] Belkale, Prakash; Kumar, Shrawan; Ressayre, Nicolas A generalization of Fulton’s conjecture for arbitrary groups, Math. Ann., Volume 354 (2012) no. 2, pp. 401-425 | DOI | MR | Zbl

[7] Berenstein, Arkady; Sjamaar, Reyer Coadjoint orbits, moment polytopes, and the Hilbert–Mumford criterion, J. Amer. Math. Soc., Volume 13 (2000) no. 2, pp. 433-466 | DOI | MR | Zbl

[8] Bernšteĭn, Iosif Naumovich; Gelʼfand, Israel Moiseevich; Gelʼfand, Sergei Izrailevich Schubert cells, and the cohomology of the spaces G/P, Uspehi Mat. Nauk, Volume 28 (1973) no. 3(171), pp. 3-26 | MR

[9] Billey, Sara; Lakshmibai, Venkatramani Singular loci of Schubert varieties, Progress in Mathematics, 182, Birkhäuser Boston, Inc., Boston, MA, 2000, xii+251 pages | DOI | MR | Zbl

[10] Bourbaki, Nicolas Lie groups and Lie algebras, Chapters 4–6, Elements of Mathematics, Springer-Verlag, Berlin, 2002 (Translated from the 1968 French original by Andrew Pressley) | Zbl

[11] Brion, Michel Equivariant Chow groups for torus actions, Transform. Groups, Volume 2 (1997) no. 3, pp. 225-267 | DOI | MR | Zbl

[12] Coskun, Izzet Symplectic restriction varieties and geometric branching rules, A celebration of algebraic geometry (Clay Math. Proc.), Volume 18, Amer. Math. Soc., Providence, RI, 2013, pp. 205-239 | MR | Zbl

[13] Dynkin, Eugene B Semisimple subalgebras of semisimple Lie algebras, Mat. Sbornik N.S., Volume 30(72) (1952), p. 349-462 (3 plates) | MR | Zbl

[14] Fulton, William Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, 2, Springer-Verlag, Berlin, 1998, xiv+470 pages | DOI | MR

[15] Graham, William The class of the diagonal in flag bundles, J. Differential Geom., Volume 45 (1997) no. 3, pp. 471-487 | DOI | MR | Zbl

[16] Humphreys, James E. Introduction to Lie algebras and representation theory, Graduate Texts in Mathematics, 9, Springer-Verlag, New York-Berlin, 1972, xii+169 pages | DOI | MR | Zbl

[17] Kapovich, Michael; Leeb, Bernhard; Millson, John Convex functions on symmetric spaces, side lengths of polygons and the stability inequalities for weighted configurations at infinity, J. Differential Geom., Volume 81 (2009) no. 2, pp. 297-354 | DOI | MR | Zbl

[18] Kempf, George R. Instability in invariant theory, Ann. of Math. (2), Volume 108 (1978) no. 2, pp. 299-316 | DOI | MR | Zbl

[19] Kiers, Joshua On the saturation conjecture for Spin(2n), Exp. Math., Volume 30 (2021) no. 2, pp. 258-267 | DOI | MR | Zbl

[20] Klyachko, Alexander A. Stable bundles, representation theory and Hermitian operators, Selecta Math. (N.S.), Volume 4 (1998) no. 3, pp. 419-445 | DOI | MR | Zbl

[21] Knutson, Allen; Tao, Terence; Woodward, Christopher The honeycomb model of GL n () tensor products. II. Puzzles determine facets of the Littlewood-Richardson cone, J. Amer. Math. Soc., Volume 17 (2004) no. 1, pp. 19-48 | DOI | MR | Zbl

[22] Kumar, Shrawan A survey of the additive eigenvalue problem, Transform. Groups, Volume 19 (2014) no. 4, pp. 1051-1148 (With an appendix by M. Kapovich) | DOI | MR | Zbl

[23] Pasquier, B.; Ressayre, N. The saturation property for branching rules—examples, Exp. Math., Volume 22 (2013) no. 3, pp. 299-312 | DOI | MR | Zbl

[24] Ramanan, Sundararaman; Ramanathan, Annamalai Some remarks on the instability flag, Tohoku Math. J. (2), Volume 36 (1984) no. 2, pp. 269-291 | DOI | MR | Zbl

[25] Ressayre, Nicolas Geometric invariant theory and the generalized eigenvalue problem, Invent. Math., Volume 180 (2010) no. 2, pp. 389-441 | DOI | MR | Zbl

[26] Ressayre, Nicolas Geometric invariant theory and generalized eigenvalue problem II, Ann. Inst. Fourier (Grenoble), Volume 61 (2011) no. 4, p. 1467-1491 (2012) | DOI | Numdam | MR | Zbl

[27] Ressayre, Nicolas Distributions on homogeneous spaces and applications, Lie groups, geometry, and representation theory (Progr. Math.), Volume 326, Birkhäuser/Springer, Cham, 2018, pp. 481-526 | DOI | MR | Zbl

[28] Ressayre, Nicolas; Richmond, Edward Branching Schubert calculus and the Belkale-Kumar product on cohomology, Proc. Amer. Math. Soc., Volume 139 (2011) no. 3, pp. 835-848 | DOI | MR | Zbl

[29] The Sage Developers SageMath, the Sage Mathematics Software System (Version 8.0) (2017) (https://www.sagemath.org)

Cited by Sources: